Hail, Currituck
- When
- May 25, 1:50 PM EST
- Where
- Currituck County, Aydlett
- Measured
- 0.75 in hail
- Reported by
- POST OFFICE
- Coordinates
- 36.333, -75.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 25, 1:15 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 215 PM EDT TUE MAY 25 2004 .SYNOPSIS...AT LEAST ONE MORE DAY OF SUMMERLIKE HEAT/HUMIDITY THEN SUBTROPICAL RDG OVR SE STATES WILL TEMPORARILY SUPRESS SOUTHWARD ALLOWING SOME RELIEF ON THU. UPR RDG GRADUALLY RE-AMPLIFIES OVR SE STATES AND ALLOWS A RETURN TO ABV NORML TEMPS BY THE WEEKEND AND CONTG INTO EARLY NEXT WEEK. && .DISCUSSION...CLOSELY WATCHING CU DEVELOPMNT ACRS FORECAST AREA FOR SIGNS OF DEVELOPMNT. SOME CELLS TRYING TO ORGANIZE INVOF NRN OUTER BANKS/NORTH SHORE ALBEMARLE SOUND ATTM. ATMOS GENERALLY CAPPED THUS FAR BUT EXPECT WEAK UPR LVL CAA AS WEAK SHORT WAVE PASSES TO NORTH THIS AFTN. SVR WATCH BOX ISSUED FOR MUCH OF WVA AND POINTS NORTH AND WATCHES MAY BE NEEDED FURTHER EAST AS AFTN AND EARLY EVE WEARS ON. DIFFICULT TO TELL HOW MUCH OF THE DEVELPING OHVLY CONVECTION WILL BE LEFTOVR AS IT WORKS ACRS MTNS LTR THIS EVE SO WILL FAVOR DIURNAL CLIMO AND TAPER POPS TO SLIGHT CHC FOR OVRNGT HOURS. BAND OF WESTERLIES SHIFTS FURTHER S FROM MIDWEST/NRN MID ATLC STATES INTO TNVLY/CNRTL MID ATLC REGION ON WED AND ALLOWS SFC BNDRY TO PUSH SOUTH. ALWAYS A FIGHT TO GET CONVECTION TO DEVELOP IN DOWNSLOPING FLOW EAST OF MTNS AND LTL MODEL CONCENSUS FOR AMOUNT OF FORCING NECESSARY TO OVERCOME DOWNSLOPE. BUT WITH DEVELOPING LEESIDE BNDRY AND SOUTHWARD MOVG COLD FRONT EXPECT AT LEAST SCTD CONVECTION TO DEVELOP BY WED AFTN. BEST CHCS APPEAR TO BE ACRS NORTHERN FORECAST AREAS CLOSEST TO SFC COLD FRONT SO HAVE UPPED POPS SLIGHTLY THERE. ANTHR HOT DAY ON WED HELPED BY INCRSG DOWNSLOPE WITH L90S AGN COMMON FOR MOST AREAS AWAY FROM COAST. SFC BNDRY SETTLES ACRS FORECAST AREA WED NIGHT INTO THU B4 GRADUALLY LIFTING TO NE THU NIGHT INTO FRI. EXPECT MORE CLOUDS/COOLER TEMPS THRU THE PERIOD THEN MOST FORECAST AREA BACK INTO WARM SECTOR BY FRI AFTN. AGAIN IT IS DIFFICULT TO TIME ANY SHORT WAYS EMBEDDED IN THE WESTERLY FLOW BUT WITH LOW LVL BNDRY PROVIDING A PSBL FOCUS WILL MAINTAIN SLIGHT TO LOW CHC POPS THROUGHOUT THIS FCST PERIOD. MODELS CONVERGING ON ANTHR SOUTHWARD SURGE TO SFC FRONT FRI NIGHT/EARLY SAT. WITH THE TEMPORARY DAMPENING OF THE SE UPR RDG... BNDRY MAY FINALLY BE ALLOWING TO PENETRATE FURTHER SOUTH INTO CAROLINAS ON SAT B4 WASHING OUT/AND OR PUSHING BACK NE LATE IN THE WEEKEND. LOTS OF UNCERTAINTY SO WL MAKE LTL CHG TO FCST DETAILS ATTM. && .MARINE...NO FLAGS NEEDED. WINDS GRADUALLY SHIFTING TO NE/SE WITH FROPA BUT SPEEDS AND SEAS/WAVES REMAIN BLO SMALL CRAFT ADV CRITERIA. && .AVIATION...MAINLY VFR. EXPECT MVFR CIGS/VSBYS INVOF TSTMS. && .PRELIMINARY POINT TEMPS/POPS... SBY 67 87 64 77 / 30 40 30 30 OXB 65 82 63 72 / 30 40 30 30 WAL 67 85 65 79 / 30 40 30 30 FVX 67 91 64 81 / 30 40 30 30 RIC 69 90 66 81 / 30 40 30 30 PTB 68 91 66 82 / 30 30 30 30 AKQ 68 91 67 83 / 30 30 30 30 PHF 69 91 69 81 / 30 30 30 30 ORF 71 90 70 80 / 30 30 30 30 ECG 73 91 70 82 / 30 30 30 30 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. CULLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1210 PM EDT TUE MAY 25 2004 NCZ012>017-030>032-102-VAZ048-049-060>098-261000- AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-EASTERN CURRITUCK NC-ESSEX VA-FLUVANNA VA- GATES NC-GLOUCESTER VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA- HENRICO VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA- KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-LOUISA VA- LUNENBURG VA-MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA- NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA- WESTERN CURRITUCK NC-WESTMORELAND VA-YORK VA- 1210 PM EDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST AND SOUTH CENTRAL...AND SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STORM WOULD BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVIATION MAY BE NEEDED THIS AFTERNOON. MDZ021>025-VAZ099-100-261000- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-MARYLAND BEACHES MD- NORTHAMPTON VA-SOMERSET MD-WICOMICO MD- 1210 PM EDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM ANY STORM WOULD BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVIATION MAY BE NEEDED LATE THIS AFTERNOON. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1201 PM EDT TUE MAY 25 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-260000- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 1201 PM EDT TUE MAY 25 2004 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE LOWER MARYLAND EASTERN SHORE...EASTERN VIRGINIA AND NORTHEASTERN NORTH CAROLINA. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MID ATLANTIC STATES THIS AFTERNOON. SOME OF THESE STORMS WILL LIKELY PRODUCE HEAVY RAIN...DAMAGING WINDS...AND HAIL. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTEROON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WEATHER.NOAA.GOV/AKQ CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 225 PM EDT TUE MAY 25 2004 NCZ017-102-251915- EASTERN CURRITUCK NC-WESTERN CURRITUCK NC- 225 PM EDT TUE MAY 25 2004 ...STRONG THUNDERSTORM OVER CURRITUCK COUNTY... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COINJOCK...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE OVER RURAL EASTERN CURRITUCK COUNTY BETWEEN BARCO AND AYDLETT BY 230 PM. WIND GUSTS TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. SMALL HAIL IS ALSO POSSIBLE. CULLEN
The Norfolk radar (KAKQ), 122 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405563.